Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Just started using tazorac and just looking for some tips or just general experiences of people who used it.

The reason I'm using it is for hyperpigmentation, I don't really have any cysts.

Just started yesterday and I read that people were getting side effects like flaky skin and itchyness. I don't seem to be getting any of that so I was just wondeirng how long it takes for the medication to really start working.

Also this is how I apply it, let me know if im doing something wrong.

1. Wash face with a cleanser and pat dry.

2. Wait 15-20 min.

3. Apply tazorac by taking a pea sized amount and making small dots where my hyperpigmentation it, then smearing it.

4. Wait 10 min then apply moisturizer.

So basically, am I using it correctly, and how long does it take to fade hyperpigmentation? (I read that it has to do with skin tone also, so for the record my skin is white and the hyperpigmentation is pink/red.)

Edited by miretons

Share this post


Link to post
Share on other sites

I have the same question. I am very fair complected, so the old acne marks really show up on my skin. My derm gave me Aczone (AM) and Tazorac (PM) to use, but the Aczone was so brutal that I stopped after only 1.5 weeks. I'm now using the Tazorac each PM. I'm having a little peeling/flaking, but nothing compared to the Aczone. My Cerave PM Moisturizer really helps to conceal the peeling/flaking - I use it prior to my makeup, not just at night, since it's more emollient than my Paula's Choice moisturizer. I'm hoping that one day my skin will be somewhat clear again and I can then begin using my PC moisturizer in the AM again. What really irritates me is the fact that the derm didn't bother to mention any kind of side effects with any of these topicals. I've learned everything by doing my own web research. She did, however, give me lots of Tazorac samples. I hope others on this forum can offer us some advice.

Share this post


Link to post
Share on other sites

Just an update for you. Tazorac seems to be working with my old acne scars/red marks. They are gradually fading - VERY gradually. My research (and I've done a LOT of it!) indicates that it can take several months for them to fade drastically. Before I started Tazorac I couldn't cover my red marks with even the heaviest full coverage foundation. However, at least now I can cover them almost completely. I still look forward to the day that I can go without makeup on the weekends if I want to do so or at least wear a lighter foundation. I'm still only using the Tazorac every other night. Once my skin adjusts I'll use it every night. Again, according to research, this may take a few weeks. I never knew until now how much Retinol/Retinoid products can help with acne. I've always thought it was only for wrinkles. I've only had 2-3 new pimples come up over the past couple of weeks, but those don't last as long like they did before. I'm also spot treating those with the Aczone samples. That seems to help, too. I hope this is helpful to you. Best of luck! I know how frustrating acne is.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×